MAUDE Adverse Event Report: CFN MEXICO 215 SA DE CV 84 INCH EXT SET; INTRAVASCULAR ADMINISTRATION SET

CFN MEXICO 215 SA DE CV 84 INCH EXT SET; INTRAVASCULAR ADMINISTRATION SET
Model Number C25006
Medical Device Problem Codes Complete Blockage (1094); Restricted Flow rate (1248)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the box of 84 inch ext set tubing units would not push propofol through them.The following information was provided by the initial reporter: "it was only reported to me that the tubing will not work as an extension set in our covid unit and not to bring any more.I do know for sure, they were unable to push the drug propofol, but when we used other tubing from bd, as an extension, we could." "the micro tubing will not push the thicker drugs through it".
 
Event or Problem Description
It was reported that the box of 84 inch ext set tubing units would not push propofol through them.The following information was provided by the initial reporter: "it was only reported to me that the tubing will not work as an extension set in our covid unit.And not to bring any more.I do know for sure, they were unable to push the drug propofol, but when we used other tubing from bd, as an extension, we could."."the micro tubing will not push the thicker drugs through it".
 
Additional Manufacturer Narrative
The customer reported that thicker drugs were not able to be pushed through the micro tubing.The customer provided the following additional information: "it just doesn't work with the alaris pumps" and "unable to push the drug propofol".The reported event microbore tubing extension set model c25006 was not received for evaluation.Received were 100 unopened microbore tubing extension sets model c25006 lot 20056369.According to clinical customer advocacy, the reported drug (propofol) has a milky consistency and its infusions are weight based.24¿48ml/hr is a typical maintenance infusion rate.Evaluation of 59 samples were performed.The sample size quantity was determined per 1701-008-000 swi sample size selection work instruction v.08 (dir 10000123008_08).Visual inspection of the set samples observed no obvious issues.Using intralipid 20% iv fat emulsion fluid to closely replicate the viscosity of the reported drug, a new primary set sample was primed with the fluid and loaded into a lab pump module device.Functional testing was performed by attaching each extension set sample to the primary set's male luer and starting an infusion with a rate of 50ml/hr.The fluid was observed to flow through each extension set and exit its luer end as expected.No alarms or issues were observed.Additional testing of infusing a few of the set samples at a slower rate of 10ml/hr also observed no alarms or issues.Equipment used (testing performed on 23sep2020): - 8100 pump module/eq103048 (calibration/pm due date 12aug2021); - 8015 pcu/eq10291 (calibration/pm due date 20mar2021).The device history record for model c25006 lot 20056369 shows the set was manufactured on 18may2020 with a total of (b)(4) units built.There were no quality notifications issued during the production build of this set.The customer's report that thicker drugs were not able to be pushed through the micro tubing was not confirmed.The root cause was not identified.

Brand Name
84 INCH EXT SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
CFN MEXICO 215 SA DE CV
parque industrial el florido.
tijuana, null 22244
MX  22244
MDR Report Key10402782
Report Number9616066-2020-02467
Device Sequence Number19567673
Product Code FPA
UDI-Device Identifier10885403235603
UDI-Public10885403235603
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/18/2023
Device Model NumberC25006
Device Catalogue NumberC25006
Device Lot Number20056369
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;